Alert archive / Nevada / Special Weather Statements in 2013
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jan 26, 2013, 9:21 PM PST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2013, 9:21 PM PST (05:21 UTC)
- Expired
- Jan 26, 2013, 9:45 PM PST
- In force
- 24 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 68 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 5.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WWUS85 KLKN 270521 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 921 PM PST SAT JAN 26 2013 NVZ031-036-270545- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 921 PM PST SAT JAN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN EUREKA AND WESTERN ELKO COUNTIES UNTIL 945 PM PST... AT 916 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 17 MILES SOUTH OF TUSCARORA...MOVING NORTHEAST AT 30 MPH. EXPECT BRIEF HEAVY RAIN...VERY SMALL HAIL...AND WIND GUSTS TO 45 MPH WITH THIS STORM. VISIBILITY COULD BE LOCALLY REDUCED TO LESS THAN 2 MILES. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 226 && LAT...LON 4130 11617 4112 11590 4099 11638 4114 11650 TIME...MOT...LOC 0518Z 240DEG 26KT 4109 11632 $$ JRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jan 26, 7:14 PM PST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 26, 7:14 PM PST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 714 PM PST SAT JAN 26 2013 .SYNOPSIS...A STRONG STORM SYSTEM WILL BRING MODERATE TO HEAVY SNOW TO NORTHERN AND CENTRAL NEVADA TONIGHT AND SUNDAY. SOME LIGHT SNOW SHOWERS WILL LINGER ACROSS THE AREA MONDAY AND TUESDAY THEN MOSTLY DRY FOR THE REMAINDER OF THE WEEK. && .UPDATE...RADAR SHOWS A FEW ISOLATED THUNDERSTORMS IN NW NEVADA ASSOCIATED WITH A STRONG COLD FRONT. THERE HAVE BEEN A FEW LIGHTNING STRIKES NEAR TUSCARORA THIS EVENING AND WITH MODELS INDICATING INSTABILITY...OPTED TO UPDATE GRIDS TO REFLECT ISOLATED THUNDER. UPDATED POPS...SNOW LEVELS...QPF...AND SNOW AMOUNTS TO ACCOUNT FOR RADAR TRENDS AND NEW MODEL DATA. JRM && .PREV DISCUSSION... /ISSUED AT 617 PM / SYNOPSIS...A STRONG STORM SYSTEM WILL BRING MODERATE TO HEAVY SNOW TO NORTHERN AND CENTRAL NEVADA TONIGHT AND SUNDAY. SOME LIGHT SNOW SHOWERS WILL LINGER ACROSS THE AREA MONDAY AND TUESDAY THEN MOSTLY DRY FOR THE REMAINDER OF THE WEEK. UPDATE...ADDED WINTER WEATHER ADVISORY HEADLINES TO ZONE 038 BELOW 5500 FEET. ALSO UPDATED STORM TOTAL SNOW AMOUNTS TO REFLECT CURRENT THINKING. NO OTHER CHANGES ARE PLANNED. PREV DISCUSSION... /ISSUED AT 333 PM / SHORT TERM...TONIGHT THROUGH TUESDAY. A STRONG SHORT WAVE WILL PUSH INTO NORTHERN AND CENTRAL NEVADA TONIGHT AND SUNDAY FROM THE NORTHWEST. MODELS CONTINUE TO SHOW THE HEAVIEST SNOWFALL WILL BE ACROSS SOUTHERN ELKO COUNTY SOUTHWARD INTO WHITE PINE AND NORTHEAST NYE COUNTY WHERE THE STRONGEST FRONTOGENESIS WILL OCCUR. EXPECTING 4 TO 8 INCHES OF SNOW IN THE VALLEYS ACROSS THIS AREA AND WILL CONTINUE THE WINTER STORM WARNINGS. LESSER AMOUNTS OF SNOW ARE EXPECTED ELSEWHERE BUT VALLEYS WILL GENERALLY SEE 1 TO 3 INCHES OF SNOW AND WINTER WEATHER ADVISORIES STILL LOOK GOOD. SHORT WAVE EXITS THE AREA SUNDAY NIGHT WITH A COLD MOIST NORTHWEST FLOW SETTING UP OVER THE AREA THROUGH TUESDAY. THE GFS IS THE MOST AGGRESSIVE WITH THE MOISTURE SHOWING FROM 1/3 TO 1/2 INCH OF PRECIPITATION ACROSS NORTHEAST NEVADA MONDAY THRU TUESDAY. THE NAM AND ECMWF ARE NOT NEARLY AS WET. IN THE GRIDS WENT WITH A BLEND OF THE GFS AND NAM/ECMWF WITH 1 TO 3 INCHES OF SNOW IN THE MONDAY THRU TUESDAY TIME FRAME ACROSS NORTHEAST NEVADA. LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. HIGH PRESSURE REBUILDING OVER THE OFFSHORE WATERS OF THE WEST COAST TUESDAY NIGHT SETTING UP NORTHWESTERLY FLOW OVER THE GREAT BASIN THROUGH THURSDAY EVENING. TEMPERATURES WOULD NORMALLY BE EXPECTED TO BE A LITTLE BELOW NORMAL UNDER THE NORTHWESTERLY FLOW...HOWEVER WITH SNOW COVER LINGERING OVER MOST OF THE AREA...TEMPERATURES WILL BE WELL BELOW NORMAL. STILL EXPECTING SOME LIGHT MOUNTAIN SNOWS ACROSS HUMBOLDT AND ELKO COUNTIES DURING THIS TIME FRAME...WITH HIGHEST AMOUNTS ALONG NORTHWEST FACING SLOPES. RIDGE TO THE WEST BREAKS DOWN FRIDAY LEAVING A DRY AND WEAK NEAR-ZONAL FLOW OVER THE GREAT BASIN THROUGH SATURDAY. HIGH TEMPERATURES IN MOST VALLEY AREAS WILL RISE SLIGHTLY...AGAIN HOWEVER LINGERING SNOW COVER WILL HOLD TEMPERATURES BELOW NORMAL. AVIATION...BROAD CLOUD SHIELD EXITING INTO UTAH THIS EVENING LEAVING MOST AREAS UNDER CLEAR OR ONLY PARTLY CLOUDY SKIES. ANOTHER TROUGH WILL DROP IN FROM THE NORTHWEST LATER THIS EVENING BRINGING INCREASING CLOUDS AND SHOWERS TO MOST AREAS. SHOWERS MAY BEGIN AS RAIN IN SOME LOWER ELEVATION VALLEYS...HOWEVER PRECIPITATION IS EXPECTED TO TRANSITION TO SNOW. KWMC MAY GET AN INCH OF SNOW WITH THIS SYSTEM. PRECIPITATION LIKELY BEGINS AS RAIN THIS EVENING TRANSITIONING TO SNOW NEAR OR AFTER MIDNIGHT...WITH MOST OF THE SNOW COMING BEFORE 16Z. SPORADIC LIGHT SNOW SHOWERS MAY PERSIST INTO SUNDAY AFTERNOON. KEKO MAY GET A LITTLE RAIN AS PRECIP STARTS LATER THIS EVENING HOWEVER EXPECT A RAPID CHANGE TO SNOW. 1 TO 2 INCHES OF SNOW ARE LIKELY AT KEKO THROUGH SUNDAY AFTERNOON...WITH MOST SNOW AND REDUCED VISIBILITIES BETWEEN 08Z AND 18Z SUNDAY. HEAVIEST SNOW FALL IS EXPECTED ACROSS EAST-CENTRAL NEVADA. KELY LIKELY TO RECEIVE 2-6 INCHES OF SNOW...WITH VISIBILITIES SIGNIFICANTLY REDUCED FOR MOST OF THE DAYLIGHT HOURS SUNDAY. CONDITIONS WILL BEGIN TO IMPROVE AT KELY IN THE LATE AFTERNOON OR EARLY EVENING. KTPH IS NEAR THE SOUTHWESTERN MOST EDGE OF THE HEAVY PRECIPITATION WITH THE INCOMING STORM. ANY PRECIPITATION BEFORE SUNRISE WILL LIKELY BE RAIN...HOWEVER PRECIPITATION FROM SUNRISE THROUGH NOON IS EXPECTED TO BE SNOW. TOUGH CALL ON SNOW AMOUNTS HERE. WOULD NORMALLY EXPECT HEAVY SNOWS TO BE CONFINED TO THE MTS JUST NORTH OF KTPH...HOWEVER CAN NOT RULE OUT LOCALLY HEAVY SNOW IN TONOPAH. SOMEWHERE BETWEEN A TRACE AND 3 INCHES OF SNOW IS EXPECTED AT THE AIRPORT BY NOON SUNDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR HUMBOLDT COUNTY. WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST SUNDAY FOR SOUTHEASTERN ELKO COUNTY. WINTER STORM WARNING FROM 4 AM TO 10 PM PST SUNDAY FOR NORTHEASTERN NYE COUNTY...WHITE PINE COUNTY. WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY BELOW 5500 FEET FOR SOUTHWESTERN ELKO COUNTY. WINTER STORM WARNING UNTIL 4 PM PST SUNDAY ABOVE 5500 FEET FOR SOUTHWESTERN ELKO COUNTY. && 94/99
Hazardous weather outlook, Jan 26, 6:29 PM PST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 629 PM PST SAT JAN 26 2013 NVZ030-031-033>041-280230- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 629 PM PST SAT JAN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT AND SUNDAY. A STRONG PACIFIC STORM SYSTEM WILL BRING MODERATE TO HEAVY SNOW TO NORTHERN AND CENTRAL NEVADA. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES HAVE BEEN POSTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM WILL BRING SNOW TO PORTIONS OF NORTHERN NEVADA LATER MONDAY INTO TUESDAY. LIGHT TO MODERATE SNOW AMOUNTS ARE POSSIBLE...ESPECIALLY IN PORTIONS OF NORTHERN ELKO COUNTY SOUTH TO WHITE PINE COUNTY. PLEASE CONTINUE TO MONITOR THE NATIONAL WEATHER SERVICE FOR FUTURE HEADLINE ISSUANCES LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jan 26, 9:21 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 921 PM PST SAT JAN 26 2013 NVZ031-036-270545- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 921 PM PST SAT JAN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN EUREKA AND WESTERN ELKO COUNTIES UNTIL 945 PM PST... AT 916 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 17 MILES SOUTH OF TUSCARORA...MOVING NORTHEAST AT 30 MPH. EXPECT BRIEF HEAVY RAIN...VERY SMALL HAIL...AND WIND GUSTS TO 45 MPH WITH THIS STORM. VISIBILITY COULD BE LOCALLY REDUCED TO LESS THAN 2 MILES. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 226 && LAT...LON 4130 11617 4112 11590 4099 11638 4114 11650 TIME...MOT...LOC 0518Z 240DEG 26KT 4109 11632 JRM
Nearby
Special Weather Statements in Nevada, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.